Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 284, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 6, 2008, 4:18 PM CDT for 4 counties in Illinois. It was in force for 42 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2008, 4:18 PM CDT (21:18 UTC)
- Expired
- Jun 6, 2008, 5:00 PM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Bond County, IL, Clinton County, IL, Fayette County, IL, Marion County, IL
The radar
The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 4:30 PM CDT | TSTM WND DMG | 4 W Carlyle, IL | TREE LIMBS DOWNED POWER POLES...LINES EAST OF BECKEMEYER ON PIPELINE ROAD. |
| Jun 6, 4:36 PM CDT | TSTM WND DMG | 4 W Carlyle, IL | TREE DAMAGE ALONG ROUTE 50 BETWEEN BECKEMEYER AND CARLYLE. |
| Jun 6, 4:36 PM CDT | TSTM WND DMG | Germantown, IL | LARGE TREES DOWNED. TREE ALSO ON TOP OF VEHICLE. |
| Jun 6, 4:37 PM CDT | FUNNEL CLOUD | 2 Ne Carlyle, IL | |
| Jun 6, 4:40 PM CDT | TORNADO | 3 Ne Carlyle, IL | OCCURRED OVER CARLYLE LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 12:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 387 m²/s²
- 0-3 km storm-relative helicity
- 407 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 062118
SVRLSX
ILC005-027-051-121-062200-
/O.NEW.KLSX.SV.W.0284.080606T2118Z-080606T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT FRI JUN 6 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS
CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
SOUTHWESTERN FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS
WESTERN MARION COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 500 PM CDT
* AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. THIS STORM WAS LOCATED NEAR
AVISTON...OR 5 MILES WEST OF BREESE...AND MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. ROSE...
JAMESTOWN...
BECKEMEYER...
CARLYLE...
BEAVER CREEK...
TAMALCO...
BOULDER...
FAIRMAN...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3859 8898 3851 8953 3866 8966 3866 8960
3867 8961 3871 8961 3898 8930
TIME...MOT...LOC 2118Z 243DEG 39KT 3863 8959
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:52 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 6, 2:52 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 252 PM CDT FRI JUN 6 2008 .DISCUSSION... /251 PM CDT FRI JUN 6 2008/ SEVERE WEATHER THREAT WILL CONTINUE INTO THE EVENING AS THE TAIL-END OF THE MAIN MID-LEVEL VORTICITY LOBE PUSHES ACROSS THE REMAINDER OF THE CWA. BOUNDARY WITH VERY MOIST AND UNSTABLE ATMOSPHERE TO THE SOUTH AND EAST WILL BECOME MORE WEST TO EAST ORIENTATED THIS EVENING AND REALLY NOT BUDGE THROUGH SATURDAY MORNING. THIS WILL KEEP THUNDERSTORMS LIKELY ACROSS THE AREA...WITH THE POTENTIAL OF LOCALLY HEAVY RAINFALL DUE TO TRAINING CONVECTION. AS I MENTIONED YESTERDAY...CORFIDI VECTORS VEER TO THE NORTHEAST AFTER MIDNIGHT WITH LOW LEVEL JET STRENGTHENING AND POINTING ACROSS THIS BOUNDARY ...OPPOSITE TO THE EXPECTED STORM PROPOGATION. THIS SUGGESTS THE POTENTIAL FOR BACKBUILDING CONVECTION. HAVE ELECTED TO PLACE HEAVY RAINFALL IN THE FORECAST AND THE POTENTIAL OF FLASH FLOODING IN THE HWO. BOUNDARY SHOULD LIFT DURING THE AFTERNOON AND EVENING ON SATURDAY WITH THE LIKELIHOOD OF THUNDERSTORMS MOVING NORTH OF THE CWA BY LATE EVENING. ACTIVE STORM TRACK WILL STAY NORTH OF THE CWA SATURDAY NIGHT AND SUNDAY...BEFORE SLIDING BACK SOUTH WITH THE APPROACH OF ANOTHER SHORTWAVE SUNDAY NIGHT AND MONDAY. CVKING && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 6, 3:41 PM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 341 PM CDT FRI JUN 6 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-071200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 341 PM CDT FRI JUN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING ALONG AND SOUTH OF INTERSTATE 44 IN MISSOURI AND INTERSTATE 55 IN ILLINOIS. DAMAGING WINDS...LOCALLY HEAVY RAINFALL AND TORNADOES WILL BE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS THE REGION OVERNIGHT...WITH ADDITIONAL HEAVY RAINFALL AND FLASH FLOODING POSSIBLE. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY SATURDAY...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. LOCALLY HEAVY RAINFALL IS ONCE AGAIN POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH MONDAY NIGHT. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY SEVERE WEATHER AND HEAVY RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jun 6, 3:42 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
342 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO ST. JACOB 38.72N 89.77W
06/06/2008 MADISON IL PUBLIC
POSSIBLE TORNADO NEAR ST. JACOB. THIS COULD HAVE
OCCURRED AROUND 3...15 PM OR 3...30 PM. NO DAMAGE
REPORTED.
&&
EVENT NUMBER 00403
JPKLocal storm report, Jun 6, 3:43 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
343 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO ST. JACOB 38.72N 89.77W
06/06/2008 MADISON IL PUBLIC
POSSIBLE TORNADO NEAR ST. JACOB. THIS COULD HAVE
OCCURRED AROUND 315 PM OR 3.30 PM. NO DAMAGE REPORTED.
&&
CORRECTED REMARKS
EVENT NUMBER 00403
JPKLocal storm report, Jun 6, 3:45 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL WATERLOO 38.33N 90.16W
06/06/2008 M0.25 INCH MONROE IL AMATEUR RADIO
ROTATING WALL CLOUD. PEA SIZE HAIL BETWEEN WATERLOO AND
COLUMBIA.
&&
EVENT NUMBER 00404
JPKLocal storm report, Jun 6, 3:49 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
349 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0346 PM FUNNEL CLOUD 3 S COLUMBIA 38.41N 90.23W
06/06/2008 MONROE IL AMATEUR RADIO
FUNNEL CLOUD AND PEA SIZE HAIL 3 SOUTH OF COLUMBIA.
&&
EVENT NUMBER 00405
JPKLocal storm report, Jun 6, 3:53 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0351 PM TORNADO FOSTER POND 38.31N 90.23W
06/06/2008 MONROE IL LAW ENFORCEMENT
POSSIBLE TORNADO. SHERIFF DEPUTIES ARE HEADING THERE TO
CHECK DAMAGE REPORTS.
&&
EVENT NUMBER 00406
JPKLocal storm report, Jun 6, 3:54 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
354 PM CDT FRI JUN 06 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0351 PM TORNADO 5 SE FOUNTAIN 38.31N 90.23W
06/06/2008 MONROE IL EMERGENCY MNGR
TOUCHDOWN AT 345 PM...REPORTED BY ROAD CREW...RELAYED
TO EMERGENCY MANAGER
&&
EVENT NUMBER 00407
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 2:52 AM CDT | Severe Thunderstorm Warning | LSX | Adams | 38 min |
| Jun 6, 2:21 PM CDT | Tornado Warning | LSX | Monroe, Saint Clair | 39 min |
| Jun 6, 2:54 PM CDT | Tornado Warning | LSX | Clinton, Madison, Saint Clair | 51 min |
| Jun 6, 2:58 PM CDT | Flash Flood Warning | LSX | Madison, Saint Clair | 4 hr |
| Jun 6, 3:12 PM CDT | Tornado Warning | LSX | Monroe | 48 min |
| Jun 6, 3:32 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Fayette, Madison, Montgomery | 43 min |
| Jun 6, 3:38 PM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Madison, Montgomery | 7 hr |
| Jun 6, 3:43 PM CDT | Tornado Warning | LSX | Clinton, Madison, Saint Clair | 47 min |
| Jun 6, 3:52 PM CDT | Flash Flood Warning | LSX | Monroe, Saint Clair | 4 hr |
| Jun 6, 4:22 PM CDT | Tornado Warning | LSX | Bond, Clinton | 23 min |
| Jun 6, 4:41 PM CDT | Tornado Warning | LSX | Bond, Clinton, Fayette, Marion | 40 min |
| Jun 6, 4:44 PM CDT | Flash Flood Warning | LSX | Bond, Clinton, Fayette, Marion | 6 hr |
| Jun 6, 6:27 PM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton | 30 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.